Hail, Panola
- When
- December 22, 11:19 PM CST
- Where
- Panola County, Gary
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.033, -94.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 22, 8:53 PM CST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 853 PM CST MON DEC 22 2003 .UPDATE... UPDATED EVENING ZONES TO INCLUDE SEVERE TSTMS WATCH 983. ALSO WATCH 982 EXPIRES AT 9 PM SO WILL DROP FROM MCCURTAIN COUNTY OK RED RIVER TEXAS. SOME CHANCES TO GRIDS TO ADJUST FOR MOVEMENT OF FRONT AND PCPN. MIN TEMPS LOOK GOOD SO FAR. && .POINT TEMPS/POPS... SHV 48 54 31 57 / 90 30 0 0 MLU 55 56 32 56 / 90 70 0 0 TXK 45 52 31 56 / 90 20 0 0 TYR 45 54 30 60 / 90 20 0 0 LFK 47 58 30 61 / 90 30 0 0 .PREV DISCUSSION... SPOTTY SHOWERS DEVELOPING ACROSS LOWER TOLEDO BEND LAKE...OTHERWISE AWAITING CONVECTION TO DEVELOP NW OF I-30 CORRIDOR AS UPPER TROUGH APPROACHES FROM THE WEST. LATEST MSAS/LAPS DATA SHOWING INSTABILITY BEGINNING TO INCREASE UPSTREAM WITH BREAKS IN OVC ALLOWING TEMPS TO SOAR INTO THE 70S ACROSS MUCH OF N/NE TX. 18Z SOUNDING FROM FTW CONTINUES TO SHOW A CAP IN PLACE BUT SHOULD ERODE FROM THE TOP DOWN AS COOLER AIR ALOFT AND LIFT ACCOMPANIES THE TROUGH. SOMEWHAT CONCERNED THAT IF THE CAP DOES BREAK...LOW WETBULB ZEROES AND COLD AIR ALOFT COULD RESULT IN LARGE HAIL POTENTIAL MAINLY ACROSS NE TX/ SE OK INTO SW AR. THIS AREA IS IN A SLIGHT RISK FOR TNGT SO WILL GO AHEAD AND ADD CHANCE OF SVR STORMS TO THESE GROUPS AND MENTION HAIL POTENTIAL. AS THE NIGHT PROGRESSES...LOOKING FOR STORMS TO BECOME MORE LINEAR ALONG PRE FRONTAL TROUGH WITH NOT MUCH IN THE WAY OF SVR POTENTIAL FURTHER EAST. DRY SLOT SHOULD BE APPROACHING OUR EXTREME WESTERN ZONES BY MIDNIGHT WITH A QUICK END TO THE PRECIP. WRAP AROUND NOT LOOKING QUITE AS IMPRESSIVE WITH COMMA HEAD LIFTING WELL NORTH OF FA. FOR THIS REASON...HAVE REDUCED POPS EARLY TUE BUT STILL GOING LIKELY IN THE EAST AS LINE SHOULD BE OVER THIS REGION NEAR SUNRISE TUE AM. CROSS SECTIONS SHOWING LOW LEVEL CU MIXING/ ERODING FROM WEST TO EAST DURING THE DAY TUE WHICH MAY ALLOW FOR MORE OF A WARM UP ACROSS E TX THAN FCST. WINDS MAY APPROACH LAKE WIND CRITERIA TUE BUT GRADIENT SHOULD RELAX ENOUGH TUE NIGHT WITH MOSTLY CLEAR SKIES TO ALLOW FOR AMPLE COOLING. CLOSE ON THE HILLS OF TNGTS TROUGH IS A WEAKER ONE APPROACHING AREA LATE WED INTO THU. JUST HIGH LEVEL MOISTURE WITH THIS SYSTEM THUS... CHRISTMAS DAY MAY BE MOSTLY CLOUDY BUT DRY. SW FLOW REMAINS THROUGH EARLY NEXT WEEK AS ANOTHER SHORTWAVE EJECTS OUT OF GREAT BASIN TROUGH LATE SUNDAY INTO MONDAY. SOME QUESTION ON THE PROGRESS OF THIS NEXT FRONT WITH SW FLOW ALOFT...FOR NOW WILL LIMIT POPS TO SAT INTO SUN AND LEAVE MONDAY DRY BUT THIS COULD CHANGE. 13 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON DEC 22 2003 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON DEC 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND NEAR A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT THIS EVENING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THERE WILL BE THE POTENTIAL FOR A FEW OF THE STRONGER THUNDERSTORMS TO PRODUCE HAIL THIS EVENING...MAINLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. AS THE NIGHT PROGRESSES...LOOK FOR A LINEAR LINE OF THUNDERSTORMS TO DEVELOP AND MOVE THROUGH THE REMAINDER OF THE REGION...WITH ISOLATED WIND DAMAGE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS EVENING...INTO THE OVERNIGHT HOURS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CST MON DEC 22 2003
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL RUFE 34.12N 95.15W
12/22/2003 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
22The Shreveport radar (KSHV), 68 km away, was scanning. The volume nearest the first event began at 05:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336163.